Advertisement

Jump to content


Photo

Reglan..has anyone used it?


  • Please log in to reply
10 replies to this topic

#1 Rowe2

Rowe2

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,749 posts

Posted 30 July 2003 - 02:30 PM

Advertisement
I went to my doctor yesterday and told him I have been having shortness of breath for awhile. I have a Hiatus Hernia, but he didn't feel that was the problem. He wants me to have the scope ran down my throat, but he told me he wasn't ruling out heart disease! Posted Image He put me on Reglan four times a day, and Nexium once. I am to go back in two weeks to see how I feel, and if I am continuing the shortness of breath..a stress test is next. Please..if anyone knows anything about this medication, I would greatly appreciate your input.


Advertisement

#2 2btrue

2btrue

    Prolific Member

  • Members
  • PipPipPip
  • 577 posts

Posted 30 July 2003 - 04:43 PM

Rowe2,I have had so much experience with Reglan. It is usually used to help with contractions in the small intestine or used for people with nausea, diabetes or gastroparesis (delayed emptying of the stomach)The side effects are not good and in very rare cases can cause tardive diskenesis (sp?. It works on Dopermine receptors in the brain. It can make you very nervous, shaky, agitated and cause very blurred vision. I want give it after having my colon removed because my small intestines are not contracting properly and I am very constipated. It didnt really help me and I could not tolerate the side effects at all. The longer you take it the more the side effects build up.There is another drug very similar that has no noticeable side effects and I take 9 a day. It does not cross the brain/blood barrier so there are no nervous, shackey side effects. It's called Domperidone (Motilium). If you cant get it, please e-mail me and I will tell you how to get it. My surgeono said he would actually prefer me to take this medication because it does the same as Reglan without side-effects. Its available all over the world and has been for the last 40 years and in some countries it is over the counter. Let me know if you need more info.I do hope this answers your question and I hope you're feeling better. Posted Image

#3 2btrue

2btrue

    Prolific Member

  • Members
  • PipPipPip
  • 577 posts

Posted 30 July 2003 - 04:49 PM

I meant to ask you, did you arrange to see a cardiologist? Please dont worry too much about having heart problems until its confirmed. Too often we worry about stuff that never happens at all. Please letet me know when you go to the doctor and try not to anticipate the worst! Posted Image

#4 Rowe2

Rowe2

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,749 posts

Posted 30 July 2003 - 05:18 PM

Thanks so much 2Btrue! I will let you know when I find out. Thanks for the comforting words about the heart scare.

#5 jenEbean

jenEbean

    Prolific Member

  • Members
  • PipPipPip
  • 500 posts

Posted 31 July 2003 - 12:40 AM

Rowe2,I tried to take Reglan a couple of times but was never able to tolerate it do to fatigue and nervousness. Made me so sleepy I could hardly function. Good luck with it.I agree, don't worry too much about the heart disease issue right now as a hiatal hernia certainly mimics heart symptoms. Try the Reglan and see how that goes.The Domperidone is an alternative but I believe it is not available in the US???? I used to have to order it from a pharmacy in Canada for a patient. It worked very well for her.
"What lies behind us and what lies before us are tiny matters compared to what lies within us"...Ralph Waldo Emerson

#6 2btrue

2btrue

    Prolific Member

  • Members
  • PipPipPip
  • 577 posts

Posted 31 July 2003 - 01:57 AM

Rowe2,Let me know if you want to try Domperidone, its really easy to get and is not expensive at all. It helps just as much as Reglan but without side effects. Try Reglan and see how it goes though and just know there is an alternative. The side effects go away after you stop so it doesnt stay in your system long. It really has a weird effect on most people and the longer you're on it the worse the side effects are. I was on it a month and I was shaky and so nervous and on edge and the worst was that I could hardly focus my vision was so bad. At first I didnt know it was the medication until someone told me the same thing happened to them. I'm now on Domperidone and all the side effects have gone. I've needed to take this medication since I had my colon removed and its been such a life saver to me.Please keep me posted about the other symptoms.Take care.

#7 Austin

Austin

    Prolific Member

  • Members
  • PipPipPip
  • 257 posts

Posted 31 July 2003 - 12:11 PM

Just wanted to say I also take domperidone, I only take 2/da. one when I first awaken and one last thing at night. I also take zelnorm and the 2 work well for me. You can get your script for domperidone filled at a compounding pharmacy. Here where I live Peoples pharmacy is the place to go. Good luck. Jimmye

#8 watchmedream

watchmedream

    Prolific Member

  • Members
  • PipPipPip
  • 243 posts

Posted 31 July 2003 - 01:30 PM

I am also taking the Domperidone but my G.I. said I could play around with it to see if it is really helping me or not. I wouldn't say I have gastroparesis because the barium x-ray and SBFT were all fine. Don't know what's wrong with me except that's its IBS. UGH!What is Domperidone supposed to help with anyway? How does it help you, 2btrue?
Gah

#9 2btrue

2btrue

    Prolific Member

  • Members
  • PipPipPip
  • 577 posts

Posted 31 July 2003 - 05:50 PM

watchmedream,It is supposed to help with the contractions of othe small intestines (not the colon). It kind of helps speed the passage of food - well thats what it's supposed to do. A lot of people who have chronic constipation or colonic inertia could sometimes have this problem and also after surgery. I believe its also common for diabetic patients to have slow gastric emtying (thats what I believe it is referred to as in the medical community).Anyway it only helps with the upper part of the stomach to get it down to the colon, but then if you have colon problems ..... ?????!!Hope this helps!

#10 Rowe2

Rowe2

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 1,749 posts

Posted 01 August 2003 - 04:01 PM

Thanks everyone for your replies..I'm am own my fourth day of the Reglan, and so far I am experiencing fatique, but then again I was already having that because of improper breathing. Also, it hasn't caused my IBS to flare..which is a miracle. I'm am breathing a bit better today, but not like I should. The doctor is keeping me on this for two weeks and going from there. Thanks again everyone!

#11 lbtweetie

lbtweetie

    Prolific Member

  • Members
  • PipPipPip
  • 183 posts

Posted 01 August 2003 - 04:10 PM

I was on Reglan for nausea for a while and I had no idea this was a side affect. It explains a lot for me. I thought I was have panic attacks and I now know it had to be the Reglan. Wow.... thanks for the information.





Advertisement


About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service | Crisis Resources

Irritable Bowel Syndrome |  Inflammatory Bowel Disease |  Crohn's Disease |  Ulcerative Colitis |  Fibromyalgia |  GERD - Reflux Disease


©Copyright 1995-2014 All rights reserved IBS Self Help and Support Group

Website Monitoring by: AlertBot



This website is certified by Health On the Net Foundation. Click to verify. We comply with the HONcode standard for trustworthy health information: verify here